question-icon

What causes mild pain in upper part of abdomen?

default
Posted on Wed, 27 May 2015
Question: Hello, for the last three weeks I have been experiencing mild stomach pain on the upper middle part of my adomen. Usually there all the time, but sometimes it goes away.
doctor
Answered by Dr. Shafi Ullah Khan (7 minutes later)
Brief Answer:
Acute gastritis

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. You have an epigastric pain of a few weeks likely due to acute gastritis. Your doctor has given you an empiric trial of antacids and see if it helps. If the problem persists then he will run some labs including H pylori for further management but i am sure it won't come to that with proper compliant doses of antacids and diet and lifestyle modifications like avoiding spices, beverages, alcohol, NSAIDs , smoking etc.

> Eat smaller, more-frequent meals. If you experience frequent indigestion, try eating several small meals instead of three large ones whenever you can.
>Avoid irritating foods. Avoid foods that irritate your stomach, especially those that are spicy, acidic, fried or fatty.
>Avoid alcohol. Alcohol can irritate the mucous lining of your stomach.
>Consider switching pain relievers. If you use pain relievers regularly, ask your doctor whether acetaminophen (Tylenol, others) may be an option for you. This medication is less likely to aggravate your stomach problem.
>Manage stress. Stress may make your gastritis symptoms worse. Stress may be hard to avoid, but you can learn to cope with it. If you have trouble relaxing, consider calming activities, such as meditation, yoga or tai chi.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3613 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes mild pain in upper part of abdomen?

Brief Answer: Acute gastritis Detailed Answer: Thank you for asking I read your question and i understand your concern. You have an epigastric pain of a few weeks likely due to acute gastritis. Your doctor has given you an empiric trial of antacids and see if it helps. If the problem persists then he will run some labs including H pylori for further management but i am sure it won't come to that with proper compliant doses of antacids and diet and lifestyle modifications like avoiding spices, beverages, alcohol, NSAIDs , smoking etc. > Eat smaller, more-frequent meals. If you experience frequent indigestion, try eating several small meals instead of three large ones whenever you can. >Avoid irritating foods. Avoid foods that irritate your stomach, especially those that are spicy, acidic, fried or fatty. >Avoid alcohol. Alcohol can irritate the mucous lining of your stomach. >Consider switching pain relievers. If you use pain relievers regularly, ask your doctor whether acetaminophen (Tylenol, others) may be an option for you. This medication is less likely to aggravate your stomach problem. >Manage stress. Stress may make your gastritis symptoms worse. Stress may be hard to avoid, but you can learn to cope with it. If you have trouble relaxing, consider calming activities, such as meditation, yoga or tai chi. I hope it helps. Take good care of yourself and dont forget to close the discussion please. Regards Khan